Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 43, Issue 2, Spring 2000  pp. 243-262.

Pseudospectra of differential operators

Authors E. Brian Davies
Author institution: Department of Mathematics, King's College, Strand, London WC2R 2LS, England

Summary:  We study the pseudospectral theory of a variety of non-self-adjoint constant coefficient and variable coefficient differential operators, showing that the phenomenon of non-trivial pseudospectra is typical rather than exceptional. We prove that the pseudospectra provide more stable information about the operators under various limiting procedures than does the spectrum.

Contents    Full-Text PDF